Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 101, NWS Fort Worth, TX

May 7, 2007Cooke County, Denton County, Wise County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 7, 2007, 7:36 PM CDT for Cooke County, Denton County, Wise County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 7, 2007, 7:36 PM CDT (00:36 UTC)
Expired
May 7, 2007, 10:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

Counties Cooke County, TX, Denton County, TX, Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 87 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 7, 8:06 PM CDTFLASH FLOOD7 Se Gainesville, TXHIGH WATER IN LAKE KIOWA AREA...BARRICADES REQUESTED
May 7, 8:27 PM CDTFLASH FLOOD7 Se Gainesville, TXWATER RUNNING THROUGH HOUSE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
184 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 080036
FFWFWD
TXC097-121-497-080330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
736 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COOKE COUNTY IN NORTH CENTRAL TEXAS...
  NORTHERN DENTON COUNTY IN NORTH CENTRAL TEXAS...
  WISE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 1030 PM CDT

* AT 736 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
  CALLISBURG TO SANGER TO 9 MILES SOUTHWEST OF BRIDGEPORT...OR ALONG
  A LINE EXTENDING FROM WHITESBORO TO SANGER TO 9 MILES SOUTHWEST OF
  BRIDGEPORT...MOVING NORTHEAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PILOT
  POINT...RAY ROBERTS PARK ISLE DU BOIS...DECATUR...RAY ROBERTS PARK
  JOHNSON BRANCH...CHICO...ALVORD AND MUENSTER

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

LAT...LON 3395 9693 3331 9695 3300 9787 3344 9786
      3344 9747 3389 9748

$$
2 follow-up statements
000 
WGUS74 KFWD 080110
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT MON MAY 7 2007

TXC097-121-497-080330-
COOKE TX-WISE TX-DENTON TX-
809 PM CDT MON MAY 7 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
NORTHERN DENTON...WISE AND COOKE COUNTIES...

AT 808 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
NEAR LAKE KIOWA.  THUNDERSTORMS WILL CONTINUE OVER THE WARNED AREA 
FOR THE NEXT HOUR.  AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DECATUR...CHICO...ALVORD...MUENSTER...LINDSAY AND GAINESVILLE

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3395 9693 3331 9695 3300 9787 3344 9786
      3344 9747 3389 9748

$$

77/TD
000 
WGUS74 KFWD 080333
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1032 PM CDT MON MAY 7 2007

TXC097-121-497-080342-
COOKE TX-WISE TX-DENTON TX-
1032 PM CDT MON MAY 7 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR NORTHERN DENTON...WISE AND
COOKE COUNTIES...

THE SHOWERS AND THUNDERSTORMS THAT AFFECTED THESE COUNTIES EARLIER 
HAVE DISSIPATED AND EXITED THE REGION. THE THREAT OF FLASH FLOODING 
HAS ENDED.

LAT...LON 3395 9693 3331 9695 3300 9787 3344 9786
      3344 9747 3389 9748

$$

82/JLD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 5:59 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 7, 5:59 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
559 PM CDT MON MAY 7 2007

.AVIATION...
ALL INDICATIONS POINT TO THUNDERSTORMS STAYING NORTHWEST OF
METROPLEX TAF SITES AS WELL AS WACO THRU THE PERIOD. WILL CONTINUE
WITH VFR CIGS THROUGH EARLY MORNING WHEN MVFR STRATUS WILL RETURN.
CANNOT RULE TSTMS OUT COMPLETELY...BUT PROBABILITIES ARE LOW. WEAK
SURFACE LOW SITS JUST WEST OF FTW AND THAT CAN MAKE THE WINDS
PROBLEMATIC...THEY COULD EVEN SWITCH TO NORTHEAST FOR A SHORT PERIOD
OF TIME IF THE LOW DRIFTS FARTHER SOUTHEAST. WILL GO FOR PREVAILING
SOUTHEAST FOR NOW BUT COULD HAVE TO AMEND FOR A PROLONGED SWITCH.  84
&&

.UPDATE...
540 PM
WITH THE LACK OF ANY CLEAR SIGNS OF IMMINENT THUNDERSTORM
INITIATION /VIA RADAR...SATELLITE...AND OBSERVATIONAL DATA/ WILL
LOWER POPS FOR THIS EVENING. STILL BELIEVE BEST CHANCES AT
WIDESPREAD PRECIP WILL BE OVER OUR WEST AND NORTHWEST ZONES...AND
WILL KEEP HIGHEST POPS /40S/ IN THAT REGION. WILL CONTINUE TO
MONITOR PRECIP DEVELOPMENT THROUGH THE EVENING HOURS AND UPDATE
OVERNIGHT POPS IF NEEDED.

OTHERWISE...MADE A FEW ADJUSTMENTS TO HOURLY PARAMETERS. LARGEST
CHANGES WERE TO SKY GRIDS IN ILLUSTRATING CLEARING SKIES OVER OUR
EASTERN ZONES.

UPDATES AVAILABLE.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 7 2007/

DISCUSSION...
LEFT OVER BOUNDARIES FROM EARLIER CONVECTION WILL BE THE FOCI FOR
OVERNIGHT CONVECTION. ONE BOUNDARY IS A FRONT LYING NORTH-SOUTH
THROUGH THE FAR WESTERN ZONES AND THE OTHERS ARE RESIDUE OUTFLOWS
BOUNDARIES GENERALLY NORTH OF I-20. SEVERE THUNDERSTORMS ARE LIKELY
GIVEN THE VERY HIGH CAPE...LI/S AND LOW LEVEL SHEAR. THE CAP OF THE
PAST SEVERAL DAYS HAS WEAKEN OR DISAPPEARED OVER THE WESTERN 2/3S.
THINK IT WILL HOLD ONTO THE EASTERN 1/3 ANOTHER DAY.

SPEED MAX MOVING DOWN WEST SIDE OF THE UPPER TROUGH OVER ARIZONA
SHOULD KEEP THE STRONGER CONVECTION AND HEAVIEST RAINS GENERALLY
WEST OF OUR CWA FOR ANOTHER 24 HOURS. THIS TROUGH WILL SLOWLY SLIDE
INTO WEST TEXAS BY WEDNESDAY NIGHT THEN OVER OUR CWA THURSDAY AND
FRIDAY. IT PROCESS WILL WEAKEN THE OMEGA BLOCK TO OUR EAST AND MOVE
IT EASTWARD LATE WEEK.

AS FOR FLASH FLOODING...RICH THETA-E AND PW/S RUNNING NEAR 2
STANDARD DEVIATIONS ABOVE NORMAL WILL LEAD TO EFFICIENT RAIN
PRODUCERS WITH EACH STORM CAPABLE OF 2 INCHES OR MORE. A SWATCH OF
VERY HEAVY RAINFALL SHOULD EXTEND FROM THE BIG BEND ACROSS THE BIG
COUNTRY AND INTO SOUTHWEST OKLAHOMA OVER THE NEXT 36 HOURS. SOME OF
THIS ACTIVITY WILL CLIP OUR NORTHWEST COUNTIES...NORTHWEST OF AN
EASTLAND TO NOCONA LINE...TUESDAY AND TUESDAY NIGHT. BY
WEDNESDAY...THE AREA OF ORGANIZED CONVECTION WILL SPREAD OVER THE
NORTHWESTERN 1/3. FOR NOW...WE WILL HOLD OFF ON ISSUING A FLASH
FLOOD WATCH UNTIL LATER.

LITTLE ARGUMENT WITH MEX/MOS FORECAST TEMPERATURES AS THEY WILL BE
REASON OUTSIDE OF CONVECTIVE AREAS. SHOULD BE A LITTLE COOLER DURING
THE NIGHT HOURS AFTER TONIGHT. DAYTIME TEMPERATURES WILL REMAIN NEAR
SEASONAL LEVELS... THUS ANOTHER WARM AND HUMID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  82  64  80  64 /  50  30  40  30  40
WACO, TX              71  84  65  81  63 /  30  20  20  20  30
PARIS, TX             69  81  65  80  64 /  40  20  20  20  30
DENTON, TX            69  81  63  79  62 /  50  30  40  40  40
MCKINNEY, TX          68  82  63  81  63 /  50  30  40  30  30
DALLAS, TX            72  83  66  82  65 /  50  30  40  30  30
TERRELL, TX           70  83  65  81  66 /  40  20  30  20  30
CORSICANA, TX         70  84  66  82  64 /  30  20  20  20  20
TEMPLE, TX            69  85  65  82  64 /  30  20  20  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WFO FWD
Hazardous weather outlook, May 7, 3:50 PM CDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT MON MAY 7 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
350 PM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH
TONIGHT NORTHWEST OF A LAMPASAS...TO CORSICANA...TO CANTON LINE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS IN THIS
AREA...BUT AN ISOLATED TORNADO IS POSSIBLE. OTHERWISE...HEAVY
RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY OF
THE THUNDERSTORMS THAT DEVELOP ACROSS NORTH TEXAS.

.DAYS TWO THROUGH SEVEN...
THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REMAINDER OF THE WORK
WEEK ACROSS ALL OF NORTH TEXAS.  SOME THUNDERSTORMS WILL BE CAPABLE
OF LARGE HAIL AND DAMAGING WINDS TUESDAY AND WEDNESDAY.  THE SEVERE
THREAT WILL DIMINISH BY THURSDAY AS THE UPPER LEVEL WIND SHEAR
WEAKENS.  THUNDERSTORM CHANCES WILL TAPER OFF FROM WEST TO EAST LATE
FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED ALONG AND NORTHWEST OF A
LAMPASAS...TO CORSICANA...TO CANTON LINE THROUGH TONIGHT.

58

In the hours before

Special weather statement, May 7, 2:07 PM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
207 PM CDT MON MAY 7 2007

TXZ100-115-129-141-072000-
YOUNG TX-STEPHENS TX-EASTLAND TX-COMANCHE TX-
207 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  COMANCHE COUNTY
  EASTLAND COUNTY
  STEPHENS COUNTY
  YOUNG COUNTY

STRONG WINDS FROM DISSIPATING THUNDERSTORMS OVER SOUTHWEST TEXAS
WILL MOVE NORTH...AND MAY AFFECT AREAS FROM GRAHAM...TO RANGER...TO
COMANCHE THROUGH 300 PM.

WIND GUSTS TO 40 MPH CAN BE EXPECTED. SECURE LAWN FURNITURE...TRASH
CANS...AND OTHER LIGHTWEIGHT OBJECTS WHICH MAY BE BLOWN ABOUT BY THE
WINDS.

LAT...LON 3210 9914 3175 9863 3182 9831 3225 9852
      3269 9856 3340 9846 3338 9891
Special weather statement, May 7, 6:45 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
645 PM CDT MON MAY 7 2007

TXZ102-103-080045-
WISE TX-DENTON TX-
645 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN DENTON COUNTY
  WISE COUNTY

AT 645 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF BRIDGEPORT...MOVING NORTHEAST
AT 15 MPH. DECATUR IS IN THE PATH OF THIS STORM.

ANOTHER STRONG STORM WAS LOCATED BETWEEN RHOME AND PONDER. THIS
STORM WAS ALSO MOVING NORTHEAST AT 15 MPH.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THESE
STORMS.

LAT...LON 3303 9782 3309 9746 3320 9724 3343 9715
      3332 9777

25
Special weather statement, May 7, 7:29 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
729 PM CDT MON MAY 7 2007

TXZ092-080100-
COOKE TX-
729 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN COOKE COUNTY

AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WHITESBORO...MOVING
NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG.

OTHER STRONG STORMS IN DENTON COUNTY WILL BE ENTERING SOUTHERN COOKE
COUNTY THROUGH 8 PM. HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN
BE EXPECTED FROM THESE STORMS.

IF ANY OF THE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE
NEEDED.

LAT...LON 3344 9738 3344 9694 3378 9694 3379 9700

25

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 7:15 PM CDTSevere Thunderstorm WarningFWDWise45 min
May 7, 7:29 PM CDTSpecial Weather StatementFWDCooke31 min
May 7, 7:57 PM CDTSevere Thunderstorm WarningFWDCooke, Grayson63 min
May 7, 8:58 PM CDTSevere Thunderstorm WarningFWDGrayson77 min
May 7, 9:03 PM CDTTornado WarningFWDGrayson42 min
May 8, 12:56 AM CDTSpecial Weather StatementFWDDallas34 min
May 8, 1:29 AM CDTSpecial Weather StatementFWDDallas31 min
May 8, 2:20 AM CDTSpecial Weather StatementFWDTarrant25 min
May 8, 2:22 AM CDTSevere Thunderstorm WarningFWDTarrant53 min
May 8, 2:32 AM CDTFlash Flood WarningFWDDenton, Tarrant3 hr
May 8, 3:11 AM CDTSpecial Weather StatementFWDGrayson34 min
May 8, 3:41 AM CDTSpecial Weather StatementFWDGrayson34 min
May 8, 3:03 PM CDTFlash Flood WatchFWDBosque, Collin, Comanche, Cooke, Coryell, Dallas and 19 more40 hr
May 8, 3:15 PM CDTSpecial Weather StatementFWDYoung30 min
May 8, 5:09 PM CDTSpecial Weather StatementFWDLeon36 min
May 8, 6:12 PM CDTSevere Thunderstorm WarningFWDYoung63 min
May 8, 6:35 PM CDTSpecial Weather StatementFWDEastland, Stephens55 min
May 8, 6:57 PM CDTSpecial Weather StatementFWDVan Zandt63 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.